Magnetic fields in axisymmetric neutron stars

Lander, S. K. and Jones, D. I. (2009) Magnetic fields in axisymmetric neutron stars. Monthly Notices of the Royal Astronomical Society, 395 (4). pp. 2162-2176. ISSN 0035-8711

Full text not available from this repository.

Abstract

We derive general equations for axisymmetric Newtonian magnetohydrodynamics and use these as the basis of a code for calculating equilibrium configurations of rotating magnetized neutron stars in a stationary state. We investigate the field configurations that result from our formalism, which include purely poloidal, purely toroidal and mixed fields. For the mixed-field formalism, the toroidal component appears to be bounded at less than 7 per cent. We calculate distortions induced both by magnetic fields and by rotation. From our non-linear work, we are able to look at the realm of validity of perturbative work: we find for our results that perturbative-regime formulae for magnetic distortions agree to within 10 per cent of the non-linear results if the ellipticity is less than 0.15 or the average field strength is less than 10 17 G. We also consider how magnetized equilibrium structures vary for different polytropic indices.

Item Type: Article
Uncontrolled Keywords: gravitational waves,stars: magnetic fields,stars: neutron,astronomy and astrophysics,space and planetary science ,/dk/atira/pure/subjectarea/asjc/3100/3103
Faculty \ School: Faculty of Science > School of Mathematics
Related URLs:
Depositing User: LivePure Connector
Date Deposited: 28 Jan 2020 03:52
Last Modified: 22 Apr 2020 08:33
URI: https://ueaeprints.uea.ac.uk/id/eprint/73796
DOI: 10.1111/j.1365-2966.2009.14667.x

Actions (login required)

View Item View Item